Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Localization, homology and a construction of Adams


Authors: Aristide Deleanu and Peter Hilton
Journal: Trans. Amer. Math. Soc. 179 (1973), 349-362
MSC: Primary 55B20
DOI: https://doi.org/10.1090/S0002-9947-1973-0334186-2
MathSciNet review: 0334186
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In recent papers, the authors have developed the technique of using Kan extensions to obtain extensions of homology and cohomology theories from smaller to larger categories of topological spaces. In the present paper, it is shown that the conditions imposed there to guarantee that the Kan extension of a cohomology theory is again a cohomology theory in fact also imply that the Kan extension commutes with stabilization. A construction, due to Adams, for completing a space with respect to a homology theory by using categories of fractions is generalized to triangulated categories, and it is shown that, for any family of primes P, the Adams completion of a space X with respect to the homology theory $ {\tilde H_ \ast }( - ;{{\mathbf{Z}}_P})$ is the localization of X at P in the sense of Sullivan. Using this, the Kan extension of the restriction of a homology theory to the category of spaces having P-torsion homotopy groups is determined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55B20

Retrieve articles in all journals with MSC: 55B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0334186-2
Keywords: Localization, homology, Kan extension, completion, Serre class, stabilization
Article copyright: © Copyright 1973 American Mathematical Society